MAUDE Adverse Event Report: STRYKER SPINE-US OASYS POLYAXIAL SCREW NON BIASED DIA 3.5 X 20; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS POLYAXIAL SCREW NON BIASED DIA 3.5 X 20; POSTERIOR CERVICAL SCREW SYSTEM
Catalog Number 48558320
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hospital did not return device.
 
Event or Problem Description
It was reported that when the surgeon placed the locking cap over the oasys polyaxial (non biased) screw, it broke at the threaded portion.The screw was, "taken out after great difficulty and replaced" resulting in a one hour delay.
 
Additional Manufacturer Narrative
Visual inspection of the returned product confirmed that the tulip was separated from the screw shank.Product and complaint history review was performed on the provided lot number and no production issues or prior occurrences were found.Per surgical technique: a polyaxial screw is attached to the polyaxial screwdriver by placing the hex head socket over the bone screw and threading the end of the outer sleeve into the polyaxial screw head for stable fixation.Aligning the polyaxial screwdriver in the same axis as the screw hole facilitates screw insertion.The locking screwdriver provides another option for screw insertion.The driver attaches to the screw in the same manner as the standard polyaxial screwdriver.Once locked, the locking driver assembly becomes monolithic.The screw can only be loosened by rotating the driver counterclockwise.This instrument helps reduce any risk of accidental disengagement of the driver from the screw during screw insertion.The root cause could not be established as the device was not returned.
 
Event or Problem Description
Physician reported that the tulip head of an oasys screw became detached during implantation.The screw was, "taken out after great difficulty and replaced" resulting in a one hour delay.

Brand Name
OASYS POLYAXIAL SCREW NON BIASED DIA 3.5 X 20
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8864152
Report Number0009617544-2019-00093
Device Sequence Number13530865
Product Code NKG
UDI-Device Identifier04546540596352
UDI-Public04546540596352
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48558320
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1